Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Rashes on legs, arms, and face. Large oval hive-like/pimple-like spots on the leg. Cause and cure?

my 21 month old daughter has developed a terrible rash all over her legs,arms, and face. They are pimple like all over then also has larger oval hive like spots on her legs. im not sure whether or not to be concerned i took her to the er a couple weeks ago and the doctor stated that he didnt know what it was and it has gotten a lot worse since then
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
From your description, it seems like your child has developed maculopapular rash over the body which includes generalised redness of body with development of small papular lesions..Now the most common causes for development of such lesions can be : either a viral rash or a drug rash..
Viral rashes are very common in young children..these rashes are usually associated with any kind of infection especially upper respiratory tract infections in the form of fever, cold,cough..such rashes usually begin from face and then appear on rest of the body
Drug rashes usually follow intake of any drugs...these rashes are very itchy in nature,,,and can sometimes be associated with fever,,Pain killers and antibiotics are the most common offending agents
Now, as in your case, it is difficult to differentiate the two,,so i would advise to apply calamine lotion twice a day over the body,,,and give adequate fluids to the child ..also give some antihistamines in the form of benadryl syrup to the child...
If the rashes increase or persist inspite of treatment, then i would recommend that you should consult a dermatologist

Hope it helps
Dr Geetika Paul
Answered: Sat, 13 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor